Connect with others who understand.

sign up log in
Resources
About MyLupusTeam
Powered By
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Cortisone Injections For Pain, Good Or Bad Idea?

Cortisone Injections For Pain, Good Or Bad Idea?

So yesterday my rheumie suggested injections in both hips to relieve the pain I'm having. I said go for it out of desperation. Honestly, I felt zero relief other than the freezing of my skin he did to numb the area firstπŸ™ƒ I did notice as I got home I was aching more than before and in more places. I wrote it off and went to bed. Now, I'm in a full blown attack it feels. Everything hurts, however my hips and now my whole butt and inner thighs BURN & ACHE. Anyone else ever have this happen?

posted January 24
A MyLupusTeam Member

Is it possible that you're allergic to any of the ingredients in the shots? They helped me, but I haven't had them for a while... I feel that BURNING in your bootie, hips, and inner thighs doesn't sound like an average side effect, but I am wrong every century or so. πŸ˜‰πŸ˜πŸ€”

posted January 24
A MyLupusTeam Member

So sorry you had that awful experience @A MyLupusTeam Member. I have had cortisone shots several times in my hips and they have been successful, Keeping the pain at bay for 6+ months. Although I do have osteoporosis so I don't know if I will be able to continue taking it for pain. For me it was good.

posted January 24
A MyLupusTeam Member

When I was really bad, I had a quack Rheumatologist who injected me with 6 shots in 1 Morning. He was a creep. An assistant slammed my legs on the metal table. My Hubby & I were furious. I found a better Rheumy & he was livid when he saw my left leg. This idiot said I was psychotic! Then he had the gall to charge us when we said we would not want this done now. Needless to say, the better Rheumy helped me! Still have trouble with my left leg. Had 2 Blood Clots in that leg too. So the shots did not help me at all.😣

posted January 24
A MyLupusTeam Member

Try putting a hot pad on the areas. Sometime heat will relieve the pain. Hope this helps

posted January 24
A MyLupusTeam Member

If you have a great rheumatologist - or someone that they refer you to for injections - it is life changing in a great way when they hit the right spot. Cortisone will probably give you hot flashes and make your face red for a few days, but it's worth it if your pain is diminished! Injections have been a saving grace for me... good luck! (Ice after injections can be helpful)

posted January 24

Related content

View all
Question About Knee Injections For Osteoarthritis?
A MyLupusTeam Member asked a question πŸ’­
Face Burning With Nothing There
A MyLupusTeam Member asked a question πŸ’­
Does Anyone Have Plantar Fasciitis
A MyLupusTeam Member asked a question πŸ’­
Already a Member? Log in